×

zbMATH — the first resource for mathematics

Pareto and generalized Pareto distributions. (English) Zbl 1151.91638
Chotikapanich, Duangkamon (ed.), Modeling income distributions and Lorenz curves. In memory of Camilo Dagu. With foreword by Jacques Silber. New York, NY: Springer (ISBN 978-0-387-72756-1/hbk). Economic Studies in Inequality, Social Exclusion and Well-Being 5, 119-145 (2008).
Summary: More than one hundred years after its introduction, Pareto’s proposed model for fitting income distributions continues to be heavily used. A variety of generalizations of this model have been proposed including discrete versions, together with natural multivariate extensions. Several stochastic scenarios can be used to justify the prevalence of income distributions exhibiting approximate Paretian behavior. This chapter will provide a survey of results related to these Pareto-like models including discussion of related distributional and inferential questions. Topics will include the classical Pareto models and its generalizations, stochastic income models leading to Paretian income distributions, distributional properties of generalized Pareto distributions, related discrete distributions, inequality measures for Paretian models, inferential issues and multivariate extensions.
For the entire collection see [Zbl 1146.91004].

MSC:
91B64 Macroeconomic theory (monetary models, models of taxation)
91B70 Stochastic models in economics
91B82 Statistical methods; economic indices and measures
60E99 Distribution theory
62P05 Applications of statistics to actuarial sciences and financial mathematics
PDF BibTeX XML Cite
Full Text: DOI